MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534700
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2022.During the procedure, when the physician attempted to deploy the stent, the guide catheter remained inside the stent preventing the stent to be deployed.It was noticed that the stent broke inside the guide catheter.The broken stent was removed within the delivery system and the procedure was successfully completed with another advanix-naviflex biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of guide catheter break.Block h10: the returned advanix-naviflex biliary stent was analyzed, and a visual evaluation noted that the pull wire was kinked, the push catheter was kinked, the device was returned with the pull wire cap detached, the push catheter was torn and detached.The returned stent did not present any problem.No other issues with the device were noted.The reported event of stent break was not confirmed.According to the product analysis, it is determined that the stent does not have any problem and will be coded as no problem detected.The manipulation of the user, some technique performed during the procedure and / or even anatomical factors found during the procedure could have contributed to the push catheter was kinked, as a consequence, the pull wire was kinked, once the push catheter was kinked, the user may have experienced difficulties while retracting/extending the pull wire, which led the user to apply additional force/tension, as a consequence the push catheter was detached, the pull wire cap was detached.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex biliary stent was used during a procedure performed on (b)(6) 2022.During the procedure, when the physician attempted to deploy the stent, the guide catheter remained inside the stent preventing the stent to be deployed.It was noticed that the stent broke inside the patient.The broken stent was removed within the delivery system and the procedure was successfully completed with another advanix-naviflex biliary stent.There were no patient complications reported as a result of this event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14740038
Report Number3005099803-2022-03221
Device Sequence Number2215185
Product Code FGE
UDI-Device Identifier08714729787259
UDI-Public08714729787259
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Model NumberM00534700
Device Catalogue Number3470
Device Lot Number0028348586
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date06/18/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown